MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421365
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patient's knee became unstable.Xrays showed debris.New femoral link assembly implanted.Poly was broke while retrieving broken pieces.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the polyethylene insert was reportedly fractured during revision surgery.This was reportedly done to facilitate removal of the components.The link assembly and the poly link assembly sleeve both have an identical fracture.The post sleeve is burnished on the spot that was in contact with these fractured areas.The post sleeve seems to have rubbed against the poly sleeve and link assembly, causing them to fracture.Repetitive torque on the knee joint may have been the cause of the post sleeve to become unstable and put stress on the other components.The polyethylene sleeve also shows burnishing on the side opposite of the fracture in the assembly.It was burnished until it fractured, likely due to the instability and repetitive movement of the system.The clinical/medical team concluded, without the requested x-rays, or the findings in the operative report the root cause of the reported loosening cannot be determined.In, addition, without the patient's weight bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information a definitive clinical root cause cannot be determined.The impact to the patient beyond the revision cannot be determined. no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the parts revealed no prior complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit will not be issued for the devices.

Brand Name
LGN HK FEM ASSEMBLY SZ 5 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7597992
Report Number1020279-2018-01112
Device Sequence Number179136
Product Code KRO
UDI-Device Identifier00885556414934
UDI-Public00885556414934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2020
Device Catalogue Number71421365
Device Lot Number13BBP0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date10/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;